Lexapro Weight Change

Some people who are taking Lexapro® (escitalopram oxalate) may notice a weight change. Lexapro has been shown to cause a weight gain in up to 5 percent of people taking this medicine (although the exact percentage was not reported). However, in clinical studies, weight gain occurred just as frequently in people who were not taking Lexapro. Therefore, it is difficult to say whether weight gain was actually caused by the medicine itself, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else.
 
If you are noticing unexplained weight gain with Lexapro, there are some things that you can do. Some suggestions include:
 
  • Eating a heart-healthy diet
  • Participating in regular physical activity for at least 30 minutes a day on most days of the week
  • Limiting your intake of alcohol.
     
Weight loss is an infrequent side effect of Lexapro, meaning that it occurs in less than 1 percent of people taking the drug (although the exact percentage was not reported).
 
(Click Lexapro and Weight Gain and Lexapro and Weight Loss for a more in-depth look at potential weight changes with this drug. This article also explains what clinical studies have shown regarding weight gain and weight loss in people who were taking Lexapro.)
 
9 Rising Hollywood Stars Who Struggle With Depression
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.